A fractional variational iteration method for solving fractional nonlinear differential equations. (English) Zbl 1219.65085

Summary: Recently, fractional differential equations have been investigated by employing the famous variational iteration method. However, all the previous works avoid the fractional order term and only handle it as a restricted variation. A fractional variational iteration method was first proposed by the author and E.W.M. Lee [Phys. Lett. A 374, 2506–2509 (2010)] and gave a generalized Lagrange multiplier. In this paper, two fractional differential equations are approximately solved with the fractional variational iteration method.


65L99 Numerical methods for ordinary differential equations
34A08 Fractional ordinary differential equations
34A45 Theoretical approximation of solutions to ordinary differential equations
45J05 Integro-ordinary differential equations
Full Text: DOI arXiv


[1] He, J. H., Variational iteration method: a kind of nonlinear analytical technique: some examples, Int. J. Nonlinear Mech., 34, 699-708 (1999) · Zbl 1342.34005
[2] Safari, M.; Ganji, D. D.; Moslemi, M., Application of He’s variational iteration method and Adomian’s decomposition method to the fractional KdV-Burgers-Kuramoto equation, Comput. Math. Appl., 58, 2091-2097 (2009) · Zbl 1189.65255
[3] Odibat, Z.; Momani, S., The variational iteration method: an efficient scheme for handling fractional partial differential equations in fluid mechanics, Comput. Math. Appl., 58, 2199-2208 (2009) · Zbl 1189.65254
[4] He, J. H.; Wu, G. C.; Austin, F., The variational iteration method which should be followed, Nonlinear Sci. Lett. A, 1, 1-30 (2010)
[5] Das, S., Analytical solution of a fractional diffusion equation by variational iteration method, Comput. Math. Appl., 57, 483-487 (2009) · Zbl 1165.35398
[6] Khan, N. A.; Ara, A.; Ali, S. A., Analytical study of Navier-Stokes equation with fractional orders using He’s homotopy perturbation and variational iteration methods, Int. J. Nonlinear Sci. Numer., 10, 1127-1134 (2009)
[7] Wu, G. C.; Lee, E. W.M., Fractional variational iteration method and its application, Phys. Lett. A, 374, 2506-2509 (2010) · Zbl 1237.34007
[8] Kolwankar, K. M.; Gangal, A. D., Fractional differentiability of nowhere differentiable functions and dimensions, Chaos, 6, 505-513 (1996) · Zbl 1055.26504
[9] Kolwankar, K. M.; Gangal, A. D., Local fractional Fokker-Planck equation, Phys. Rev. Lett., 80, 214-217 (1998) · Zbl 0945.82005
[10] Chen, Y.; Yan, Y.; Zhang, K. W., On the local fractional derivative, J. Math. Anal. Appl., 362, 17-33 (2010) · Zbl 1196.26011
[11] Jumarie, G., Modified Riemann-Liouville derivative and fractional Taylor series of non-differentiable functions further results, Comput. Math. Appl., 51, 1367-1376 (2006) · Zbl 1137.65001
[12] Shawagfeh, N. T., Analytical approximate solutions for nonlinear fractional differential equations, Appl. Math. Comput., 131, 517-529 (2002) · Zbl 1029.34003
[13] Almeida, R.; Malinowska, A. B.; Torres, D. F.M., A fractional calculus of variations for multiple integrals with application to vibrating string, J. Math. Phys., 51, 033503 (2010) · Zbl 1309.49003
[14] Malinowska, A. B.; Ammi, M. R.S.; Torres, D. F.M., Composition functionals in fractional calculus of variations, Commun. Frac. Calc., 1, 32-40 (2010)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.